Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 46, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 16, 2009, 1:09 AM CDT for 4 counties in Missouri. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 1:09 AM CDT (06:09 UTC)
- Expired
- Jun 16, 2009, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Callaway County, MO, Monroe County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:30 AM CDT | HEAVY RAIN 2.33 | 2 Sse Fulton, MO | 24 HOUR TOTAL...COCORAHS OBSERVER |
| Jun 16, 8:50 AM CDT | FLOOD | Big Spring, MO | HWY K WEST OF BIG SPRING AND HWY J AND 19 NORTH OF BIG SPRING ARE CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2619 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 160609
FFWLSX
MOC007-027-137-139-161400-
/O.NEW.KLSX.FF.W.0046.090616T0609Z-090616T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
109 AM CDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI
CALLAWAY COUNTY IN CENTRAL MISSOURI
MONROE COUNTY IN NORTHEAST MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 900 AM CDT
* AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL LEAD TO
EXCESSIVE RUNOFF AND FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FULTON...HOLTS SUMMIT...MEXICO...MONROE CITY...MONTGOMERY CITY...
PARIS...SANTA FE...VANDALIA...WELLSVILLE...AUXVASSE...BELLFLOWER...
BIG SPRING...BUELL...FARBER...GRANVILLE...LADDONIA...LAKE MYKEE...
MADISON...MARTINSBURG...MINEOLA...NEW BLOOMFIELD...NEW FLORENCE...
SHAMROCK...WILLIAMSBURG AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3961 9230 3961 9220 3966 9219 3966 9173
3934 9173 3932 9144 3915 9142 3914 9127
3885 9132 3885 9142 3871 9143 3868 9155
3871 9174 3867 9186 3856 9203 3860 9220
3881 9214 3887 9216 3924 9211 3925 9232
$$
CVKINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 11:14 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 15, 11:14 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 PM CDT MON JUN 15 2009
.UPDATE...
/842 PM CDT MON JUN 15 2009/
FORECAST ON TRACK WITH LARGE MCS TAKING SHAPE ACROSS EASTERN
KANSAS THIS EVENING. CONVECTION SHOULD MOVE AND DEVELOP EAST
OVERNIGHT WITH THE HEAVIEST AXIS OF PRECIPITATION ALINGING FROM
NORTHWEST MISSOURI TO EAST CENTRAL MISSOURI...OR ROUGHLY THE I-70
CORRIDOR. I AM VERY CONCERNED THAT IF THIS MATERIALIZES WE WILL
SEE WIDESPREAD AND SIGNIFICANT FLASH FLOODING FROM COLUMBIA TO
ST. LOUIS BY TOMORROW MORNING. THIS AREA WAS HARD HIT THIS MORNING
WITH A SWATH OF 2 TO 4 INCHES OF HEAVY RAIN AND NEEDLESS TO SAY
THE SOIL IS SATURATED.
CVKING
&&
.DISCUSSION...
/433 PM CDT MON JUN 15 2009/
WELL...IT RAINED...AND RAINED...AND RAINED THIS MORNING. WFO LSX
MEASURED 3.05 INCHES AT 100 PM FROM THE MCS. HAVENT SEEN RAIN
LIKE THAT SINCE IKE LAST YEAR. MANY FLOOD RELATED PROBLEMS WERE
REPORTED ALONG THE I-70 CORRIDOR TODAY. UNFORTUNATELY THAT WAS
JUST ROUND ONE. OPERATIONAL GFS AND NAM ARE INSISTENT THAT ANOTHER
HEAVY RAIN PRODUCING MCS WILL ROLL EAST OUT OF KANSAS TONIGHT. HPC
EXCESSIVE RAINFALL OUTLOOK HAS CENTRAL AND WESTERN MISSOURI RIGHT
IN THE CROSSHAIRS. CANT ARGUE WITH THEIR LOGIC. BOTH OPERATIONAL
MODELS ARE SHOWING TREMENDOUS MOISTURE CONVERGENCE OVER THE
BISTATE REGION ON THE NOSE OF A 40-50KT LOW LEVEL JET LATE TONIGHT
AND THE ATMOSPHERE HAS ALREADY DEMONSTRATED A REMARKABLE ABILITY
TO PRODUCE RIDICULOUS AMOUNTS OF RAIN TODAY. MOST LIKELY SCENARIO
IS THAT CELLS FIRING IN KANSAS ATTM WILL FORM INTO A LINE WHICH
WILL ROLL EAST PRODUCING SEVERE WEATHER ACROSS KANSAS AND PARTS OF
WESTERN MISSOURI. SEVERE THREAT SHOULD DIMINISH THE FURTHER EAST
THE MCS GETS AS IT OUTRUNS THE INSTABILITY. THE MCS LOOKS LIKE IT
WILL SLOW DOWN AS IT MOVES INTO PARTS OF OUR AREA AS IT ENCOUNTERS
THE LOW LEVEL WARM FRONT AND RESULTING TIGHT THETA-E GRADIENT.
ADDITIONAL HEAVY RAIN LOOKS LIKELY...SO HAVE ISSUED A FLASH FLOOD
WATCH FROM 900 PM TONIGHT THROUGH NOON TOMORROW.
NOT SURE HOW MUCH ORGANIZED CONVECTION THERE WILL BE IF WERE LOCKED
IN THE CLOUDS ON THE BACK SIDE OF A DYING MCS. NAM REGENERATES
QUITE A LOT OF INSTABILITY THO...SO HAVE KEPT CHANCE POPS GOING INTO
THE NIGHT TIME HOURS TUESDAY. WEDNESDAY AND THURSDAY LOOK DRY AS A
DECENT THERMAL RIDGE BUILDS OVER THE AREA FROM THE SOUTHWEST. IN
FACT...TEMPS ON THURSDAY LOOK LIKE THEY COULD BE THE HOTTEST YET
THIS YEAR...WITH HIGHS IN THE MID 90S. DEWPOINT TEMPS IN THE LOW
70S COULD PRODUCE HEAT INDEX READINGS THAT BREAK THE CENTURY MARK
FOR THE FIRST TIME THIS YEAR TOO. THIS IS ALL LOADING THE
ATMOSPHERE UP FOR FRIDAY...
LONG TERM...FRIDAY THROUGH MONDAY
MAIN CONCERN THIS PERIOD IS SENSIBLE WX FORCED BY APCHG SW TROF ON
FRIDAY. 06Z AND 12Z GFS RUN SUGGEST POTENTIAL FOR SEVERE WX ON
FRIDAY AFTN/EVE WITH 1200-2600 J/KG OF CAPE...AT LEAST 35KTS OF
0-6KM SHEAR...FAVORABLE UPPER LEVEL SUPPORT...AND FORCING FROM SFC
COLD FRONT. ALTHOUGH GFS ENSEMBLE MOS POPS HAVE BEEN TRENDING
UPWARDS FOR FRIDAY AFTN/EVE AND LAST 2 GFS RUNS MAKE A STRONG CASE
FOR INCREASING TO CATEGORICAL POPS...THERE IS STILL A FAIR AMOUNT OF
UNCERTAINTY SINCE THE EVENT IS 4 DAYS OUT. THEREFORE...FELT IT WOULD
BE PRUDENT TO MAINTAIN CHC POPS FOR FRIDAY AND DID NOT ATTEMPT TO
TIME OUT FROPA IN TEMP/DEWPOINT/WX GRIDS. RIDGING BUILDS IN TO THE
SRN CONUS ON SATURDAY WITH SLIGHTLY COOLER WEEKEND HIGHS EXPECTED
DUE TO FROPA AND WET GROUND. ATTM NOT OVERLY ENTHUSIASTIC ABOUT
PRECIP CHANCES FOR MONDAY DUE TO H5 RIDGE AXIS OVERHEAD HOWEVER WILL
KEEP INHERITED CHC CLIMO POPS FOR FCST CONSISTENCY AND COLLABORATION
WITH NEIGHBORING OFFICES.
CARNEY...SHORT TERM
KANOFSKY...LONG TERM
&&
.AVIATION...
/1102 PM CDT MON JUN 15 2009/
FOR THE 06Z TAFS...LARGE MCS WILL MOVE EWD THRU THE TAF SITES LT
TGT AND TUE MRNG. TSRA SHOULD MOVE INTO COU ARND 06Z TUE...THEN
INTO UIN...STL AND SUS FM 08Z-09Z TUE. AS THE LOW LVLS STABILIZE
AND THE MCS WKNS AS IT MOVES FURTHER EWD THE PCPN SHOULD BE
MAINLY IN THE FORM OF SHRA BY 11-13Z TUE. THIS SHRA/TSRA ACTIVITY
SHOULD MOVE E-SE OF THE TAF SITES BY LT MRNG WITH GRADUAL CLRG.
SELY SFC WNDS SHOULD VEER ARND TO A SWLY DIRECTION BY TUE AFTN AS
THE MCS MOVES E-SE OF THE TAF SITES AND THE STNRY FNT ACRS CNTRL MO
LIFTS NEWD AS A WRMFNT.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jun 15, 8:38 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 838 PM CDT MON JUN 15 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 838 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...OVERNIGHT A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS THE REGION OVERNIGHT AND TUESDAY MORNING. WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING ARE A VERY REAL POSSIBILITY AS AN ADDITIONAL 1 TO LOCALLY 4 INCHES OF RAINFALL IS EXPECTED. IN ADDITION...SOME OF THE THUNDERSTORMS MAY BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TUESDAY MORNING...BEFORE MOVING EAST OF THE AREA. THERE IS A SLIGHT CHANCE THAT SOME ADDITIONAL THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON. HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ARE EXPECTED THURSDAY AFTERNOON. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER ANY FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jun 16, 1:00 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
100 AM CDT TUE JUN 16 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG TIPTON 38.65N 92.78W
06/16/2009 MONITEAU MO COUNTY OFFICIAL
SEVERE WIND GUSTS REPORTED IN TIPTON AND CALIFORNIA.
STRUCTURAL DAMAGE REPORTED IN TIPTON.
&&
EVENT NUMBER LSX0902385
CVKINGLocal storm report, Jun 16, 1:02 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 AM CDT TUE JUN 16 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0101 AM FLOOD OFALLON 38.78N 90.71W
06/16/2009 ST. CHARLES MO DEPT OF HIGHWAYS
HIGHWAY P IS CLOSED DUE TO FLOODING OF PERUQUE CREEK.
&&
EVENT NUMBER LSX0902386
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:04 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 56 min |
| Jun 16, 12:38 AM CDT | Areal Flood Warning | LSX | Saint Charles | 9 hr |
| Jun 16, 12:42 AM CDT | Flash Flood Warning | LSX | Boone, Cole, Moniteau | 7 hr |
| Jun 16, 12:49 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 56 min |
| Jun 16, 1:30 AM CDT | River Flood Warning | LSX | Osage | 30 hr |
| Jun 16, 3:17 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Jun 16, 4:18 AM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Jun 16, 6:10 AM CDT | River Flood Warning | LSX | Crawford | 41 hr |
| Jun 16, 6:22 AM CDT | River Flood Warning | LSX | Cole | 55 hr |
| Jun 16, 8:26 AM CDT | River Flood Warning | LSX | Lincoln | 26 hr |
| Jun 16, 8:59 AM CDT | Areal Flood Warning | LSX | Callaway, Montgomery | 8 hr |
| Jun 16, 9:32 AM CDT | Areal Flood Warning | LSX | Saint Charles | 8 hr |
| Jun 16, 10:26 AM CDT | River Flood Warning | LSX | Callaway, Osage | 5 days |
| Jun 16, 10:26 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 10 days |
| Jun 16, 10:26 AM CDT | River Flood Warning | LSX | Franklin, Warren | 4 days |
| Jun 16, 10:26 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 5 days |
| Jun 16, 11:29 AM CDT | River Flood Warning | LSX | Crawford, Washington | 47 hr |
| Jun 16, 11:29 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Jun 16, 11:29 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Jun 16, 11:29 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Jun 16, 11:29 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 7 days |
| Jun 16, 5:07 PM CDT | Areal Flood Warning | LSX | Montgomery | 7 hr |
| Jun 16, 5:26 PM CDT | Areal Flood Warning | LSX | Saint Charles | 14 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.